Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Trish

Recent activity

Comments (17)

  • Comment on: Exclusive: Nurse prescribing facing raft of new challenges

    Trish's comment 29 September, 2015 4:25 pm

    I have been prescribed antibiotics by a nurse in a Minor Injuries Unit and had no qualms about receiving a prescription from a nurse. She seemed to know exactly what she was doing, knew what to prescribe for someone allergic to penicillin and gave clear instructions regarding the dosage etc.
    I can see no reason why a nurse should not be qualified to prescribe some drugs. They have to pass a course so the comment about nurses studying pharmacology in more detail at university doesn't really apply. I wouldn't want to be prescribed drugs by a recently-qualified nurse, anyway!

  • Comment on: Smallest NHS trust in England rated 'inadequate' for safety

    Trish's comment 28 August, 2015 5:43 pm

    Is this the smallest NHS Trust in England? Or is it that, being very precise, it is actually the smallest NHS Trust in England but not as small as the smallest NHS Foundation Trust?

  • Comment on: Top doctors criticise NICE proposals to significantly expand statin use

    Trish's comment 11 June, 2014 12:19 pm

    I'm glad someone is speaking out against the general prescribing of statins. I believe that the adverse side effects are underreported simply because the majority of those who currently take statins are elderly. Side effects such as fatigue, erectile dysfunction, diabetes and psychiatric symptoms are easily attributed to the advanced age of the patient being treated. I was put on statins by my GP and suffered extreme fatigue, muscle pain and weakness, and symptoms of depression. Fortunately, (possibly because I am younger) the GP I spoke to took me seriously and took me off statins. Whether the adverse side effects were reported, I don't know.
    Would it not be preferable to check people's cholesterol levels, blood pressure, etc on a regular basis rather than medicating them just in case?

  • Comment on: Claim that hospitals 'chuck out' 400 patients a night

    Trish's comment 23 May, 2014 9:41 am

    Unfortunately, this practice definitely happens, with little or no consideration for the needs of the patient who is being discharged.

    An elderly (90+) friend of mine was in hospital having suddenly lost most of her sight. One night she was woken at midnight and told that she was going home. She lives on her own and had not yet learned to cope with her blindness.

    She was put on a trolley in a 'holding bay', as she describes it. She didn't know where she was or where anything was. She wanted the toilet but had no idea how to get to it. Fortunately, a 'lovely' HCA noticed and sat with her and helped her. She was there all night and in the morning the consultant was furious that she had been moved.

    Imagine how frightening this must be for anyone, let alone a frail, elderly person!
    Of course, she couldn't be returned to her former bed as that had already been allocated to someone else, so she had to start to familiarise herself with her surroundings and the staff again.

  • Comment on: Millions more should be offered statins, says NICE

    Trish's comment 12 February, 2014 12:23 pm

    I find this recommendation very disturbing. My GP decided that as someone who is over 50 with mild hypertension I should start to take statins. All was fine for a few months. I put my aches and pains down to over-exercising or flu.
    I've now been off statins for 2 years but am still suffering the after-effects of weakened muscles and weight gain through an inability to exercise.

View all comments